Pennsylvania, 2001

Hail in Pennsylvania, July 11, 2001

July 11, 2001 · NWS CTP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 11, 1:20 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 11, 1:20 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 AM EDT WED JUL 11 2001

COLD FRONT IS SLOWLY SAGGING SOUTH ACROSS PA EARLY THIS MORNING.
MEANWHILE A STRONG SHORT WAVE MOVING EAST ACROSS NY STATE HAS BEEN
MAINTAINING THUNDERSTORMS ALONG AND NORTH OF THE FRONT ACROSS
NORTHERN PA OVERNIGHT. THESE STORMS REFUSE TO WEAKEN...AND WILL
PROBABLY HOLD TOGETHER ACROSS THE NORTHEAST COUNTIES UNTIL AFTER
SUNRISE. WILL MENTION SOME EARLY MORNING THUNDERSTORMS WITH POPS
DEPENDENT ON LAST MINUTE RADAR TRENDS.

LOW-LVLS DRY OUT RAPIDLY TODAY. THEREFORE DESPITE FAIRLY COLD MID
LEVELS DON'T EXPECT MUCH CONVECTION THIS AFTERNOON. WILL DROP THE 30
POPS IN MOST PLACES FOR THIS AFTERNOON BUT KEEP IT GOING FOR THE
NORTHEAST AND EAST CENTRAL COUNTIES CLOSEST TO THE UPPER LOW.
FWC/FAN GUIDANCE NUMBERS ARE CLOSE AND WILL NOT STRAY MUCH.

TONIGHT WILL BE MOSTLY CLEAR AND COOL. CAN'T RULE OUT A FEW SHOWERS
POPING UP AGAIN ON THURSDAY WITH COLD AIR ALOFT AND POSSIBLY ANOTHER
SHORT WAVE ROTATING AROUND THE UPPER LOW...BUT WITH NOTHING IN THE
FORECAST CURRENTLY AND COVERAGE EXPECTED TO BE LOW WILL LEAVE OUT
FOR NOW.

IN THE EXTENDED PERIODS OUR CUnRRENT FORECAST OF DRY WITH TEMPS
MODERATING TO NEAR NORMAL CONTINUES TO LOOK REASONABLE AND WILL NOT
CHANGE.

.CTP...NONE.

MSE

In the hours before

Local storm report, Jul 10, 10:54 PM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1154 PM EDT TUE JUL 10 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0228 PM    POTTSVILLE                PA   WIND DAMAGE
07/10/01   SCHUYLKILL                     TREES AND POWER
                                          LINES BLOWN DOWN

0230 PM    12 N HUNTINGDON           PA   1.75 INCH HAIL
07/10/01   HUNTINGDON

0239 PM    2 N CAMP HILL             PA   0.88 INCH HAIL
07/10/01   CUMBERLAND

0301 PM    CORNWALL                  PA   WIND DAMAGE
07/10/01   LEBANON                        TREES AND POWER
                                          LINES DOWN

0307 PM    HARRISBURG                PA   WIND DAMAGE
07/10/01   DAUPHIN                        NUMEROUS TREES
                                          AND POWER LINES
                                          KNOCKED DOWN

0310 PM    2 NE YORK                 PA   WIND DAMAGE
07/10/01   YORK                           TREES DOWN
                                          BLOCKING ROADS

0349 PM    JOHNSTOWN                 PA   WIND DAMAGE
07/10/01   CAMBRIA                        NUMEROUS TREES
                                          BLOWN DOWN
Special weather statement, Jul 11, 3:00 AM EST, 0 minutes before
PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-111300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 AM EDT WED JUL 11 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EDT FOR
MOST OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING COUNTIES...

ADAMS...BEDFORD...BLAIR...CAMBRIA...CENTRE...CLEARFIELD...CLINTON
...COLUMBIA...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...HUNTINGDON
...JUNIATA...LANCASTER...LEBANON...LYCOMING...MIFFLIN...MONTOUR
...NORTHUMBERLAND...PERRY...SCHUYLKILL...SNYDER...SOMERSET...SULLIVAN
...TIOGA...UNION...AND YORK.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL
LARGER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE POSSIBLE IN
AND NEAR THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES).

ROGOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lycoming

When
July 11, 3:00 AM EST
Where
Lycoming County, Williamsport
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.250, -77.000

Quarter sized hail was reported in Williamsport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256812.